MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARIN BLOOD TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARIN BLOOD TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366667
Medical Device Problem Codes Positioning Problem (3009); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes customer states cap pops off tube before filling.The following information was provided by the initial reporter.The customer stated: "customer states cap pops off tube before filling.¿.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.The following fields have been updated: b.5 it was reported that bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes customer states cap pops off tube before filling and also the tube will slide off of the luer.The following information was provided by the initial reporter.The customer stated: "customer states cap pops off tube before filling.¿ customer states when insert tube into needle luer it will begin to fill, then the tube will slide off of the luer.
 
Event or Problem Description
It was reported that bd vacutainer® pst¿ gel and lithium heparinn (lh) blood collection tubes customer states cap pops off tube before filling and also the tube will slide off of the luer.The following information was provided by the initial reporter.The customer stated: "customer states cap pops off tube before filling.¿ customer states when insert tube into needle luer it will begin to fill, then the tube will slide off of the luer.
 
Additional Manufacturer Narrative
Bd had not received samples or photos for investigation.Therefore, one hundred (100) retention samples from bd inventory were evaluated by visual examination and no issues were observed, all stoppers and hemogards were assembled correctly.All samples met specifications.Additionally ten (10) retention samples were evaluated by functional testing and no issues were observed relating to tube push off as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for decapping issues or tube push off.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARIN BLOOD TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15033042
Report Number1917413-2022-00407
Device Sequence Number6929765
Product Code JKA
UDI-Device Identifier50382903666671
UDI-Public50382903666671
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Model Number366667
Device Catalogue Number366667
Device Lot Number1350304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2022
Supplement Date Received by Manufacturer07/01/2022
09/29/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date09/12/2022
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown